How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Bill Your Own Question
Bill, LCSW, Consultant, Expert Witness
Category: Mental Health
Satisfied Customers: 3705
Experience:  35 years treating individuals, couples, families with mental health and substance abuse prob's
Type Your Mental Health Question Here...
Bill is online now
A new question is answered every 9 seconds

RA - 130

Customer Question

Hi.i have a mental health problem for all my life.I feel anxious ,constantly worrying and having depressive thougths.Iasked my GP to prescribe me antydepressant and i got zoloft.I have been taking it for 6 months.When i started to take 50mg a day i still felt constantly anxious.So i started to take 100mg and i am feeling really good.The problem is that i have bad sides effects like loosing my hair in huge amounts and and also i did blood test to check my thyroid function .i have done two blood tests during the six mnths period and they show that my thyroid is ok but something is wrong with my liver now.I have never had any problems before with my liver as i was psychically perfectly healthy person before.I know it is zoloft to blame.I must stop zoloft .I heard about brain scan that could help to find the areas in my brain that don't function well and start to cure it a good idea? i don't want to experiment on my body and get wrong medicines.where can i look for a professional help?
Submitted: 3 years ago.
Category: Mental Health
Expert:  Bill replied 3 years ago.
Hello- Thank you for asking the question. I have over 30 years of experience working with individuals, couples and families & am happy to reply.

I am sorry to hear about this issues you have faced related to the use of Zoloft.
Hairloss is a reported side effect (rare) . Acute liver problems are extremely rare but have been reported and studied as you see in the following link:

In response to your question regarding Brain tests, your are most likely referring to P.E.T. Positron Emission Tomography (PET) scan is an imaging test that uses a radioactive substance (called a tracer) to look for disease or injury in the brain.

Detail to discuss with your Doctor about P.E.T. can be found here:

Try to remain positive as problems with Zolft can be resolved. Work with your Doctors to get to the bottom of the issue and in time an alternative therapy plan should be devised to help you.

If you have additional questions for me- feel free to ask- I am happy to help.

Kindest regards,

I appreciate your Positive Rating so that I receive Credit for my time.

Thank you -
Customer: replied 3 years ago.

I am not happy with the answer because i can find out on the internet those things that Bill wrote .Thank you anyway.I have already bought an ebook for a few pounds that gave me much more knowledge and advices.i hope i won't be charge any money for such an answer.

Related Mental Health Questions